Alert archive / Wyoming / Tornado Warnings in 2015
Tornado Warning 4, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 19, 2015, 5:48 PM MDT for Campbell County, Crook County, Wyoming. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 5:48 PM MDT (23:48 UTC)
- Expired
- Jun 19, 2015, 6:18 PM MDT
- In force
- 30 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Campbell County, WY, Crook County, WY
The radar
The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:55 PM MDT | FUNNEL CLOUD | 6 Nnw Rozet, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:51 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
321
WFUS53 KUNR 192348
TORUNR
WYC005-011-200030-
/O.NEW.KUNR.TO.W.0004.150619T2348Z-150620T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
548 PM MDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CAMPBELL COUNTY IN NORTHEASTERN WYOMING...
SOUTHWESTERN CROOK COUNTY IN NORTHEASTERN WYOMING...
* UNTIL 630 PM MDT
* AT 547 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ROZET...OR 12 MILES NORTHEAST OF
GILLETTE...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
KEYHOLE RESERVOIR AROUND 620 PM MDT.
PINE HAVEN AROUND 625 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 161 AND
163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4431 10533 4442 10533 4454 10490 4427 10477
TIME...MOT...LOC 2347Z 260DEG 30KT 4437 10527
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JC2 follow-up statements
291
WWUS53 KUNR 200002
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
602 PM MDT FRI JUN 19 2015
WYC005-011-200030-
/O.CON.KUNR.TO.W.0004.000000T0000Z-150620T0030Z/
CAMPBELL WY-CROOK WY-
602 PM MDT FRI JUN 19 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
NORTHEASTERN CAMPBELL AND SOUTHWESTERN CROOK COUNTIES...
AT 602 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF ROZET...OR 18 MILES EAST OF
GILLETTE...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
KEYHOLE RESERVOIR AROUND 620 PM MDT.
PINE HAVEN AROUND 630 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 162 AND
163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4432 10519 4444 10519 4454 10490 4427 10477
TIME...MOT...LOC 0002Z 261DEG 28KT 4437 10513
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JC103
WWUS53 KUNR 200018
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
618 PM MDT FRI JUN 19 2015
WYC005-011-200028-
/O.CAN.KUNR.TO.W.0004.000000T0000Z-150620T0030Z/
CAMPBELL WY-CROOK WY-
618 PM MDT FRI JUN 19 2015
...THE TORNADO WARNING FOR NORTHEASTERN CAMPBELL AND SOUTHWESTERN
CROOK COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN
WYOMING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RAPID CITY.
LAT...LON 4432 10519 4444 10519 4454 10490 4427 10477
TIME...MOT...LOC 0015Z 260DEG 30KT 4439 10495
$$
JCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 19, 4:58 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 19, 4:58 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 458 PM MDT FRI JUN 19 2015 .SHORT TERM...THIS EVENING THROUGH SATURDAY NIGHT ISSUED AT 259 PM MDT FRI JUN 19 2015 REGION REMAINS UNDER NEARLY ZONAL UPPER FLOW...WITH A WEAK SHORTWAVE MOVING THROUGH MT. SURFACE LOW/COLD FRONT CONTINUE TO APPROACH THE DAKOTAS. SKIES ARE MOSTLY SUNNY...WITH TEMPERATURES IN THE 70S TO LOWER 80S AND DEW POINTS IN THE 60S. STILL LOOKING LIKE A GOOD CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA WHERE MLCAPE AROUND 3500 J/KG COMBINES WITH EXCELLENT SHEAR AND BEST UPPER FORCING. 18Z SOUNDING SHOWS STRONG CAP...WHICH IS SUPPORTED BY HARDLY ANY CUMULUS OVER THE HILLS. FORECAST SOUNDINGS INDICATE THE CAP HOLDING ACROSS THE SOUTHERN HALF OF THE CWA...AND BREAKING THIS EVENING ACROSS NORTHWESTERN SD...AND SO STILL EXPECT GREATEST CHANCE OF SEVERE WEATHER ACROSS THE NORTH. LARGE HAIL IS POSSIBLE TONIGHT...BUT THE GREATEST THREAT LOOKS TO BE DAMAGING WINDS AS THE MCS BOWS OUT. LOW-LEVEL HELICITY INDICATES THAT TORNADOES MAY BE POSSIBLE THIS EVENING AS WELL. MODELS ARE FAIRLY CONSISTENT WITH THE STORMS MOVING OUT OF THE CWA BY ABOUT 06Z. SATURDAY MORNING WILL BE DRY. FOLLOWING THE COLD FRONT...WINDS WILL BE NORTHWESTERLY AND HIGHS WILL BE SLIGHTLY COOLER...IN THE MID 70S TO MID 80S. 1000-2000 J/KG MLCAPE DEVELOP ACROSS SOUTHWEST SD/BLACK HILLS/NORTHEAST WYOMING IN THE AFTERNOON. SHEAR AGAIN WILL BE 60+KTS ACROSS THAT AREA...AND WITH A WEAK CAP...SOME STRONG TO SEVERE STORMS MAY DEVELOP IN THE EVENING AND OVERNIGHT. .LONG TERM...SUNDAY THROUGH FRIDAY ISSUED AT 259 PM MDT FRI JUN 19 2015 DOMINATE PROGRESSIVE WESTERLY FLOW WILL PREVAIL IN THE PERIOD WITH NEAR DAILY CHANCES FOR SHRA/TS AS SEVERAL SMALL SCALE WAVES TRAVERSE THE AREA. AMPLE LL MOISTURE WILL SUPPORT CHANCE TO HIGH CHANCE POPS NEARLY EVER DAY. THE ONLY EXCEPTION MAY BE TOWARD THE MIDDLE OF NEXT WEEK WHEN A MORE PRONOUNCED SHORTWAVE RIDGE IS PROGGED IN THE ECMWF AND GFS. AMPLE LL MOISTURE WITH NO STRONG CP INTRUSIONS WILL CONTINUE MOISTURE RECYCLING...SUPPORTING DECENT INSTABILITY WITH ANY IMPULSE. TEMPS WILL REMAIN AROUND SEASONAL NORMS...POTENTIALLY RUNNING ON THE COOL SIDE OF NORMAL GIVEN ONGOING MOIST CONDITIONS. ATTM...NO STRONG SIGNALS OF ANY PATTERN CHANGES IN THE PERIOD AS STRONG UPPER LEVEL TOUGHING REMAINS OVER THE NORTHERN PAC. THE ECMWF/GFS CONTINUE TO HINT AT A POTENTIAL PATTERN CHANGE TOWARD NEXT WEEKEND...BUILDING A SIG RIDGE OVER WESTERN NOAM. HOWEVER...TOO MANY UNKNOWNS REMAIN WRT THE FLOW ESP IMPACTS FROM THE ONGOING EL NINO AS TO WHETHER OR NOT LARGE SCALE RIDGING WILL DEVELOP TO THE EXTENT THAT DETERMINISTIC RUNS PROGG. && .AVIATION...FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING ISSUED AT 457 PM MDT FRI JUN 19 2015 THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEASTERN WYOMING...WITH SEVERE STORMS APPROACHING NORTHWESTERN SD. THERE IS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER/DAMAGING WINDS ACROSS NORTHWESTERN/WEST CENTRAL/CENTRAL PARTS OF SD THROUGH THIS EVNG. VFR CONDITIONS ARE EXPECTED EXCEPT IN VICINITY OF THE STORMS. TS WILL QUICKLY PUSH EAST ACROSS THE AREA AND ARE EXPECTED TO BE OUT OF MOST OF THE CWA BY MIDNIGHT. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...POJORLIE LONG TERM...JC AVIATION...POJORLIE
Hazardous weather outlook, Jun 19, 3:18 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 318 PM MDT FRI JUN 19 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-201315- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 318 PM MDT FRI JUN 19 2015 ...TORNADO WATCH FROM THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST SD INTO CENTRAL SOUTH DAKOTA. LARGE HAIL...STRONG WIND GUSTS...AND HEAVY RAIN WILL BE THE MAIN THREATS FROM SEVERE STORMS. TORNADIC THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY AND SUNDAY...ADDITIONAL WEATHER DISTURBANCES WILL BRING CHANCES FOR THUNDERSTORMS FOR THE WEEKEND...WITH A FEW STRONGER STORMS POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAILY CHANCES FOR THUNDERSTORMS CAN BE EXPECTED FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:42 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 63 min |
| Jun 19, 12:37 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 53 min |
| Jun 19, 1:31 AM MDT | Severe Thunderstorm Warning | UNR | Crook | 59 min |
| Jun 19, 5:29 PM MDT | Severe Thunderstorm Warning | UNR | Campbell, Crook | 61 min |
Nearby
Tornado Warnings in Wyoming, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.